For a little while I was experiencing a burning pain in my hand. It disappeared to my chest area above my breast. I went to the doctor and was immediately tested for diabetis which came up negative. The doctor advised that it could either be anxiety, damaged nerve or a lack of vitamin B. As a test run he put me on Neurotin and Vitamin B complex. I have been on the medication for one week now but instead of the pain getting better now I am begining to feel this burning pain (now more severe) all over my body including my joints. It is accompanied with pin-sticking pain in the sole of my feet and my fingers which sometimes feel battered at the tips.
Dr. what is your opinion on my condition and should it be worsening even though I am on the meds?
This is not the doctor forum, but will try to give you some answers.
Did they do a 2-3 hour fasting glucose? Sometimes that is the only way to detect diabetes, especially if it's early stages.
Did they run tests for Vitamin deficiencies?
B-12 deficiency can cause a neuropathy (nerve damage) of the small (sensory) fibers and Neurontin and B vits (mostly B-12) are a way of treating it. It's possible you are not tolerating the Neurontin, but it's best to discuss that with your doctor. I do know that as the nerves heal, it can cause more pain. Small fibers CAN regenerate. It's the long fibers that generally don't.
Sometimes neuropathy can be of unknown origin (idiopathic) but the best chance of reversing it is knowing the cause and treating that.
I would suggest that if it continues to be that painful, you call your doctor and let him/her know. They may decide to try a different approach.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.